Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 

 

On the distribution of values of $ L(1,\mathrm{sym}^2f)$


Author: O. M. Fomenko
Translated by: G. V. Kuz'mina and O. M. Fomenko
Original publication: Algebra i Analiz, tom 17 (2005), nomer 6.
Journal: St. Petersburg Math. J. 17 (2006), 1031-1046
MSC (2000): Primary 11M41
Published electronically: September 20, 2006
MathSciNet review: 2202450
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S_k(\mathrm{SL}(2,\mathbb{Z}))^+$ be the set of holomorphic Hecke eigencuspforms $ f$ of weight $ k$ with respect to $ \mathrm{SL}(2,\mathbb{Z})$. Let $ L(s,\mathrm{sym}^2f)$ be the symmetric square of the Hecke L-function of a cusp form $ f$. The moments of $ L(1,\mathrm{sym}^2f)$, $ f\in S_k(\mathrm{SL}(2,\mathbb{Z}))^+$, are computed for a pure imaginary order. The limiting distribution of $ \log L(1,\mathrm{sym}^2 f)$, $ f\in S_k(\mathrm{SL}(2,\mathbb{Z}))^+$, is studied in the weight aspect. Namely, the limiting distribution function, the limiting characteristic function and its Euler product are investigated, and the rate of convergence of frequencies to the limiting distribution is measured.

As a consequence, new facts on the limiting distribution of $ \mathrm{SL}(1,\mathrm{sym}^2f)$ are obtained not only in the case of the holomorphic Hecke eigencuspforms $ f$, but also in the case of the Hecke-Maass eigencuspforms $ f$.


References [Enhancements On Off] (What's this?)

  • 1. Jeffrey Hoffstein and Paul Lockhart, Coefficients of Maass forms and the Siegel zero, Ann. of Math. (2) 140 (1994), no. 1, 161–181. With an appendix by Dorian Goldfeld, Hoffstein and Daniel Lieman. MR 1289494, 10.2307/2118543
  • 2. S. Chowla and P. Erdös, A theorem on the distribution of the values of 𝐿-functions, J. Indian Math. Soc. (N.S.) 15 (1951), 11–18. MR 0044566
  • 3. M. B. Barban, Linnik’s “great sieve” and a limit theorem for the class number of ideals of an imaginary quadratic field, Izv. Akad. Nauk SSSR Ser. Mat. 26 (1962), 573–580 (Russian). MR 0151441
  • 4. M. B. Barban, The “large sieve” method and its application to number theory, Uspehi Mat. Nauk 21 (1966), no. 1, 51–102 (Russian). MR 0199171
  • 5. A. S. Faĭnleĭb, The limit theorem for the number of classes of primitive quadratic forms with negative determinant, Dokl. Akad. Nauk SSSR 184 (1969), 1048–1049 (Russian). MR 0244157
  • 6. A. S. Faĭnleĭb, The distribution of the number of classes of positive quadratic forms, Taškent. Gos. Univ. Naučn. Trudy 418 Voprosy Mat. (1972), 272–279, 387 (Russian). MR 0342474
  • 7. P. D. T. A. Elliott, The distribution of the quadratic class number, Litovsk. Mat. Sb. 10 (1970), 189–197 (English, with Lithuanian and Russian summaries). MR 0285505
  • 8. Wenzhi Luo, Values of symmetric square 𝐿-functions at 1, J. Reine Angew. Math. 506 (1999), 215–235. MR 1665705, 10.1515/crll.1999.007
  • 9. Emmanuel Royer, Statistique de la variable aléatoire 𝐿(𝑠𝑦𝑚²𝑓,1), Math. Ann. 321 (2001), no. 3, 667–687 (French, with English and French summaries). MR 1871974, 10.1007/s002080100244
  • 10. O. M. Fomenko, The behavior of automorphic 𝐿-functions at the points 𝑠=1 and 𝑠=\frac12, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 302 (2003), no. Anal. Teor. Chisel i Teor. Funkts. 19, 149–167, 201–202 (Russian, with Russian summary); English transl., J. Math. Sci. (N. Y.) 129 (2005), no. 3, 3898–3909. MR 2023038, 10.1007/s10958-005-0326-5
  • 11. O. M. Fomenko, Automorphic 𝐿-functions in the weight aspect, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 314 (2004), no. Anal. Teor. Chisel i Teor. Funkts. 20, 221–246, 289–290 (Russian, with Russian summary); English transl., J. Math. Sci. (N. Y.) 133 (2006), no. 6, 1733–1748. MR 2119743, 10.1007/s10958-006-0085-y
  • 12. O. M. Fomenko, On the distribution of the values of 𝐿(1,𝑓), Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 302 (2003), no. Anal. Teor. Chisel i Teor. Funkts. 19, 135–148, 200–201 (Russian, with Russian summary); English transl., J. Math. Sci. (N. Y.) 129 (2005), no. 3, 3890–3897. MR 2023037, 10.1007/s10958-005-0325-6
  • 13. E. P. Golubeva, Distribution of the values of Hecke 𝐿-functions at the point 1, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 314 (2004), no. Anal. Teor. Chisel i Teor. Funkts. 20, 15–32, 285 (Russian, with Russian summary); English transl., J. Math. Sci. (N. Y.) 133 (2006), no. 6, 1611–1621. MR 2119731, 10.1007/s10958-006-0073-2
  • 14. Aleksandar Ivić, The Riemann zeta-function, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1985. The theory of the Riemann zeta-function with applications. MR 792089
  • 15. Peter Sarnak, Statistical properties of eigenvalues of the Hecke operators, Analytic number theory and Diophantine problems (Stillwater, OK, 1984), Progr. Math., vol. 70, Birkhäuser Boston, Boston, MA, 1987, pp. 321–331. MR 1018385
  • 16. Jean-Pierre Serre, Répartition asymptotique des valeurs propres de l’opérateur de Hecke 𝑇_{𝑝}, J. Amer. Math. Soc. 10 (1997), no. 1, 75–102 (French). MR 1396897, 10.1090/S0894-0347-97-00220-8
  • 17. J. B. Conrey, W. Duke, and D. W. Farmer, The distribution of the eigenvalues of Hecke operators, Acta Arith. 78 (1997), no. 4, 405–409. MR 1438595
  • 18. E. P. Golubeva, Distribution of the eigenvalues of Hecke operators, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 314 (2004), no. Anal. Teor. Chisel i Teor. Funkts. 20, 33–40, 286 (Russian, with Russian summary); English transl., J. Math. Sci. (N. Y.) 133 (2006), no. 6, 1622–1626. MR 2119732, 10.1007/s10958-006-0074-1
  • 19. Hugh L. Montgomery, Topics in multiplicative number theory, Lecture Notes in Mathematics, Vol. 227, Springer-Verlag, Berlin-New York, 1971. MR 0337847
  • 20. K. K. Mardzhanishvili, Estimation of an arithmetical sum, Dokl. Akad. Nauk SSSR 22 (1939), no. 7, 391-393. (Russian)
  • 21. A. S. Faĭnleĭb, A generalization of Esseen’s inequality and its application in probabilistic number theory, Izv. Akad. Nauk SSSR Ser. Mat. 32 (1968), 859–879 (Russian). MR 0238782

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 11M41

Retrieve articles in all journals with MSC (2000): 11M41


Additional Information

O. M. Fomenko
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia
Email: fomenko@pdmi.ras.ru

DOI: https://doi.org/10.1090/S1061-0022-06-00939-3
Keywords: Automorphic $L$-function, symmetric square $L$-function, large sieve, distribution function, characteristic function
Received by editor(s): March 10, 2005
Published electronically: September 20, 2006
Additional Notes: Partially supported by RFBR (grant no. 05-01-00930).
Dedicated: Dedicated to Yuriĭ Vladimirovich Linnik’s 90th birthday anniversary
Article copyright: © Copyright 2006 American Mathematical Society